MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number 54-74501
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: expiration date: unknown due to unknown lot number.D4: udi: unknown due to unknown lot number.E3: occupation: product specialist.H4: device manufacture date: unknown due to unknown lot number.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the destination sheath broke off in the patient during the procedure and had to be snared out by the doctor.Access was via groin.There was no blood loss.The reported event did result in patient injury and/or require medical or surgical intervention.
 
Event or Problem Description
Additional information was received on 09jun2025: a peripheral angiogram was the type of procedure being performed for the patient.A pre-deployment angiogram was performed.There were no issues with insertion.There was no stenosis or plaque present in the access site.The patient was stable.Testing was performed to ensure the broken sheath was removed entirely.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in sections a1-a6, d4: lot number, d4: expiration date, d4: udi, b5, and h4.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the sample was not available for evaluation, the complaint cannot be confirmed for sheath separation.The exact root cause cannot be determined.The detailed device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea)/hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22125571
Report Number1118880-2025-00069
Device Sequence Number15627638
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public(01)00389701008851(17)270401(10)0000732136
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-74501
Device Catalogue Number54-74501
Device Lot Number0000732136
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/09/2025
07/11/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/07/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite